MAUDE Adverse Event Report: STRYKER GMBH DISTAL ANTEROLATERAL TIBIA PLATE AXSOS 3 FOR RIGHT TIBIA 6 HOLE / L127MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL ANTEROLATERAL TIBIA PLATE AXSOS 3 FOR RIGHT TIBIA 6 HOLE / L127MM; PLATE, FIXATION, BONE
Model Number 627486S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Necrosis (1971); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "plate fracture due to prolonged healing.The first surgery (osteosynthesis for right distal tibia) was performed on (b)(6) 2022.Although the actual date of occurrence is unknown, skin necrosis was found after the surgery.Necrosis gradually spread to the surrounding area and required skin grafting.After that, the revision surgery was performed on (b)(6) 2023 as the implanted plate was broken.Whole plate was removed, external fixation was performed, defect site was filled with cement, in which antibiotic was mixed, and the revision surgery was completed.The operator told that he did not know when the infection occurred or whether the patient was following the permitted range of post-treatment.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned; therefore, an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Based on the information provided for the investigation, the root cause was attributed to a patient condition related issue.The failure was most probably caused by the reported delayed union of the bone and necrosis.However, the device was not returned and no other information about the patient, the patient's postoperative activity or x-rays were received.Therefore, it was not possible to determine if an additional factor, other than the reported delayed union and necrosis, could have contributed to the implant failure.As a reminder, the instructions for use clearly state that: " ¿ these implants are neither intended to carry the full load of the patient acutely, nor intended to carry a significant portion of the load for extended periods of time.For this reason post-operative instructions and warnings to patients are extremely important.External immobilization (e.G.Bracing or casting) may be employed until x-rays or other procedures confirm adequate bone consolidation.[.] 13 adverse events and adverse effects: complications that can occur as a consequence of osteosynthesis of bones and bone fragments using large fragment plating systems may include the following clinical signs and symptoms.Proximal and distal tibia plates: loss of range of motion (joint stiffness), delayed union, malunion, pain/implant pain (local discomfort, tenderness, soft tissue irritation), infection (post-operative wound infection, sepsis/septic arthritis, osteomyelitis, and pneumonia), non-union, post-traumatic arthritis, unequal limb length, soft tissue injury, nerve damage, hematoma, thrombosis (infarction/thromboembolism), impaired healing (wound complications, delayed healing), necrosis (skin), skin inflammation/irritation, wound dehiscence, compartment syndrome, complex regional pain syndrome (crps), and hypersensitivity/allergic reaction." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
DISTAL ANTEROLATERAL TIBIA PLATE AXSOS 3 FOR RIGHT TIBIA 6 HOLE / L127MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16335434
Report Number0008031020-2023-00080
Device Sequence Number6845084
Product Code HRS
UDI-Device Identifier07613327082203
UDI-Public07613327082203
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2024
Device Model Number627486S
Device Catalogue Number627486S
Device Lot NumberD37044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date03/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale